MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11/130 DEG TI CANN TFNA 380/LEFT - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11/130 DEG TI CANN TFNA 380/LEFT - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.159S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: reporter is a j&j sales representative.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent removal surgery due to a broken trochanteric fixation nail advanced (tfna).Procedure was completed successfully without any surgical delay.Concomitant device reported: unk - screw: (part# unknown; lot# unknown; quantity: unknown).Helical blades, perforated, sterile (part:04.038.400s; lot# unknown; quantity: unknown).This report is for one (1) 11mm/130 deg ti cann tfna 380mm/left - sterile.This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: manufacturing location: monument, manufacturing date: 21-jul-2020, expiration date: 30-jun-2030, part number: 04.037.159s, 11mm/130 deg ti cann tfna 380mm/left- sterile, lot number: 62p2681 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) lppf was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 18207 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive, lot number: 60p3759, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, lot number: 44p9657, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree tfna, lot number: 52p5726, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, final inspection met all inspection acceptance criteria.Part number: 21127, timoagri16.00, lot number: 44p9449, lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certified test report was reviewed and determined to be conforming.Lot summary report dated 25-feb-2020 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Visual inspection: the 11/130 deg ti cann tfna 380/left - sile (part #: 04.037.159s, lot #: 62p2681) was received at us customer quality (cq).Upon visual inspection, it was observed that the complaint device was broken at the helical blade slot.Additionally, the device showed severe scratches on the surface of the device likely due to the implantation and explantation, which was not related to the complaint condition.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: measured dimensions: proximal head od= conforming.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion the complaint condition was confirmed for the complaint device as the proximal end of the device had broken off through the walls of the helical blade opening of the nail.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11/130 DEG TI CANN TFNA 380/LEFT - SILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12393683
Report Number2939274-2021-05069
Device Sequence Number20014779
Product Code HSB
UDI-Device Identifier10886982096678
UDI-Public(01)10886982096678
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.159S
Device Catalogue Number04.037.159S
Device Lot Number62P2681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date09/27/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED HELICAL BLADE 100 -S; UNK - SCREWS: TRAUMA; TFNA FENESTRATED HELICAL BLADE 100 -S; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;